Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 7, 2013, 4:33 PM CDT for Crawford County, Missouri. It took effect at Aug 7, 2013, 6:19 PM CDT. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 4:33 PM CDT (21:33 UTC)
- In effect from
- Aug 7, 2013, 6:19 PM CDT
- Expired
- Aug 10, 2013, 6:40 AM CDT
- In force
- 60 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Crawford County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 14.96 ft at Aug 8, 2013, 9:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
760
WGUS43 KLSX 072133
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT WED AUG 7 2013
...THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MERAMEC RIVER NEAR
STEELVILLE
SULLIVAN
.THIS FLOOD WARNING IS A RESULT OF 4 TO 8 INCHES OF RAIN THE
PAST 48 HOURS AND 0.5 TO 1 INCH/ES FORECAST IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO
RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC055-082133-
/O.NEW.KLSX.FL.W.0183.130807T2319Z-130810T1140Z/
/SEEM7.1.ER.130807T2319Z.130808T1200Z.130809T1140Z.NO/
433 PM CDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MERAMEC RIVER NEAR STEELVILLE
* UNTIL FRIDAY.
* AT 4 PM WEDNESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS
EVENING...CREST NEAR 15.4 FEET THURSDAY MORNING AND FALL BELOW
FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...NEAR THIS HEIGHT, ROADS TO THE LUCKY CLOVER
CAMPGROUNDS BEGIN TO FLOOD.
* IMPACT...AT 12.5 FEET...THE ENTRANCE GATE TO THE CAMPGROUND AT
ONONDAGA CAVE STATE PARK OFF HIGHWAY H BEGINS TO FLOOD NEAR THIS
HEIGHT.
* IMPACT...AT 12.0 FEET...AGRICULTURAL AND RECREATIONAL AREAS ALONG
THE RIGHT BANK FLOOD. AT ADVENTURE OUTDOORS WEST OF STEELVILLE,
THE STORE BEGINS TO FLOOD NEAR THIS HEIGHT.
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC055-221-082132-
/O.NEW.KLSX.FL.W.0184.130808T1130Z-130811T0600Z/
/SLLM7.1.ER.130808T1130Z.130809T0600Z.130810T0600Z.NO/
433 PM CDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MERAMEC RIVER NEAR SULLIVAN
* FROM THURSDAY MORNING TO SATURDAY MORNING.
* AT 4 PM WEDNESDAY THE STAGE WAS 3.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THURSDAY
MORNING...CREST NEAR 14.8 FEET THURSDAY NIGHT AND FALL BELOW FLOOD
STAGE FRIDAY NIGHT.
* IMPACT...AT 14.5 FEET...AT THIS HEIGHT THE ARAPAHO CAMPGROUND WILL
EVACUATE CAMPERS. THIS CAMPGROUND IS ABOUT 8.5 RIVER MILES
DOWNSTREAM FROM THE GAGE. ABOUT 14.3 MILES UPSTREAM OF THE GAGE...
CAVE ROAD ACCESS TO OZARK OUTDOORS BEGINS FLOODING NEAR THIS
HEIGHT.
* IMPACT...AT 14.0 FEET...THE MAIN ENTRANCE ROAD TO THE MERAMEC STATE
PARK CAMPGROUND BEGINS FLOODING...BLOCKING ACCESS TO CABINS 1-8...
THE PICNIC AND PLAYGROUND AREAS, AND THE WILDERNESS TRAILHEAD
PARKING LOT. AT ONONDAGA CAVE STATE PARK...THE PRIMARY ENTRANCE TO
THE CAMPGROUND IS CLOSED AND THE SECONDARY ENTRANCE IS USED NEAR
THIS HEIGHT.
* IMPACT...AT 13.5 FEET...CAVE ROAD BEGINS FLOODING AT ONONDAGA CAVE
STATE PARK NEAR THIS HEIGHT.
* IMPACT...AT 12.0 FEET...THE MAIN ENTRANCE GATE AT ONONDAGA CAVE
STATE PARK BEGINS FLOODING NEAR THIS HEIGHT. THIS MAY EVENTUALLY
FORCE THE PARK TO USE THE REAR ENTRANCE AS THE PRIMARY ENTRANCE TO
THE PARK.
* IMPACT...AT 11.5 FEET...A SMALL BRIDGE IN THE BACK OF MERAMEC STATE
PARK PARK IS FLOODED, CUTTING THE PARK IN TWO. IF THE RIVER
CONTINUES TO RISE...PARK OFFICIALS WILL EVACUATE THE CAMPGROUNDS AT
THIS POINT.
* IMPACT...AT 11.0 FEET...RIGHT BANK BEGINS TO OVERFLOW FLOODING
WOODED AREAS.
* IMPACT...AT 6.0 FEET...WHEN THE RIVER IS RISING ABOVE THIS HEIGHT,
CANOE OUTFITTERS WILL GENERALLY NOT RENT OUT CANOES OR RAFTS.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/08 08/09 08/10 08/11 08/12
MERAMEC RIVER
STEELVILLE 12.0 9.59 15.4 11.9 6.8 4.3 3.3
SULLIVAN 11.0 3.37 11.3 14.4 9.5 6.3 4.73 follow-up statements
646
WGUS83 KLSX 080208
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT WED AUG 7 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MERAMEC RIVER NEAR
STEELVILLE
SULLIVAN
.THIS FLOOD WARNING IS A RESULT OF 4 TO 8 INCHES OF RAIN THE
PAST 48 HOURS AND AROUND 0.5 INCHES FORECAST IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO
RISE EVEN HIGHER THAN PREDICTED. THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC055-090208-
/O.EXT.KLSX.FL.W.0183.000000T0000Z-130810T1200Z/
/SEEM7.1.ER.130808T0316Z.130808T1200Z.130809T1200Z.NO/
908 PM CDT WED AUG 7 2013
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER NEAR STEELVILLE
* UNTIL FRIDAY.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 15.2 FEET THURSDAY
MORNING AND SHOULD FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...NEAR THIS HEIGHT, ROADS TO THE LUCKY CLOVER
CAMPGROUNDS BEGIN TO FLOOD.
* IMPACT...AT 12.5 FEET...THE ENTRANCE GATE TO THE CAMPGROUND AT
ONONDAGA CAVE STATE PARK OFF HIGHWAY H BEGINS TO FLOOD NEAR THIS
HEIGHT.
* IMPACT...AT 12.0 FEET...AGRICULTURAL AND RECREATIONAL AREAS ALONG
THE RIGHT BANK FLOOD. AT ADVENTURE OUTDOORS WEST OF STEELVILLE,
THE STORE BEGINS TO FLOOD NEAR THIS HEIGHT.
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC055-221-090207-
/O.EXT.KLSX.FL.W.0184.130808T1737Z-130811T1136Z/
/SLLM7.1.ER.130808T1737Z.130809T1200Z.130810T1136Z.NO/
908 PM CDT WED AUG 7 2013
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER NEAR SULLIVAN
* FROM THURSDAY AFTERNOON TO SATURDAY.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 3.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND
NOON ON THURSDAY...CREST NEAR 14.8 FEET FRIDAY MORNING AND FALL
BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 14.5 FEET...AT THIS HEIGHT THE ARAPAHO CAMPGROUND WILL
EVACUATE CAMPERS. THIS CAMPGROUND IS ABOUT 8.5 RIVER MILES
DOWNSTREAM FROM THE GAGE. ABOUT 14.3 MILES UPSTREAM OF THE GAGE...
CAVE ROAD ACCESS TO OZARK OUTDOORS BEGINS FLOODING NEAR THIS
HEIGHT.
* IMPACT...AT 14.0 FEET...THE MAIN ENTRANCE ROAD TO THE MERAMEC STATE
PARK CAMPGROUND BEGINS FLOODING...BLOCKING ACCESS TO CABINS 1-8...
THE PICNIC AND PLAYGROUND AREAS, AND THE WILDERNESS TRAILHEAD
PARKING LOT. AT ONONDAGA CAVE STATE PARK...THE PRIMARY ENTRANCE TO
THE CAMPGROUND IS CLOSED AND THE SECONDARY ENTRANCE IS USED NEAR
THIS HEIGHT.
* IMPACT...AT 13.5 FEET...CAVE ROAD BEGINS FLOODING AT ONONDAGA CAVE
STATE PARK NEAR THIS HEIGHT.
* IMPACT...AT 12.0 FEET...THE MAIN ENTRANCE GATE AT ONONDAGA CAVE
STATE PARK BEGINS FLOODING NEAR THIS HEIGHT. THIS MAY EVENTUALLY
FORCE THE PARK TO USE THE REAR ENTRANCE AS THE PRIMARY ENTRANCE TO
THE PARK.
* IMPACT...AT 11.5 FEET...A SMALL BRIDGE IN THE BACK OF MERAMEC STATE
PARK PARK IS FLOODED, CUTTING THE PARK IN TWO. IF THE RIVER
CONTINUES TO RISE...PARK OFFICIALS WILL EVACUATE THE CAMPGROUNDS AT
THIS POINT.
* IMPACT...AT 11.0 FEET...RIGHT BANK BEGINS TO OVERFLOW FLOODING
WOODED AREAS.
* IMPACT...AT 6.0 FEET...WHEN THE RIVER IS RISING ABOVE THIS HEIGHT,
CANOE OUTFITTERS WILL GENERALLY NOT RENT OUT CANOES OR RAFTS.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/08 08/09 08/10 08/11 08/12
MERAMEC RIVER
STEELVILLE 12.0 11.15 15.2 12.0 6.9 4.4 3.3
SULLIVAN 11.0 3.54 8.0 14.8 10.9 6.8 5.0277
WGUS83 KLSX 081443
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT THU AUG 8 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
MISSOURI...
MERAMEC RIVER NEAR
STEELVILLE
SULLIVAN
.THIS FLOOD WARNING IS A RESULT OF 4 TO 8 INCHES OF RAIN THE
PAST 48 HOURS ACROSS UPSTREAM PORTIONS OF THE BASIN AND AROUND 0.5
INCHES FORECAST IN THE NEXT 24 HOURS. ADDITIONAL RAINFALL IS EXPECTED
DURING THE DAY ON FRIDAY AND FRIDAY NIGHT WHICH COULD YIELD HIGHER
STAGES AND A MORE PROLONGED PERIOD ABOVE FLOOD STAGE THAN CURRENTLY
FORECAST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC055-091443-
/O.EXT.KLSX.FL.W.0183.000000T0000Z-130810T1120Z/
/SEEM7.1.ER.130808T0400Z.130808T1800Z.130809T1120Z.NO/
943 AM CDT THU AUG 8 2013
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER NEAR STEELVILLE
* UNTIL SATURDAY MORNING.
* AT 9:00 AM THURSDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING NEAR 15.0 FEET AND IS FORECAST
TO FALL BELOW FLOOD STAGE FRIDAY MORNING. HOWEVER...ADDITIONAL RAINFALL
IS EXPECTED FRIDAY AND FRIDAY EVENING WHICH COULD RESULT IN A MORE
PROLONGED PERIOD ABOVE FLOOD AND POSSIBLY A HIGHER CREST.
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC055-221-091442-
/O.EXT.KLSX.FL.W.0184.130808T1645Z-130811T0442Z/
/SLLM7.1.ER.130808T1645Z.130809T0600Z.130810T0442Z.NO/
943 AM CDT THU AUG 8 2013
THE FLOOD WARNING CONTINUES FOR
THE MERAMEC RIVER NEAR SULLIVAN
* UNTIL SATURDAY EVENING.
* AT 9:00 AM THURSDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE TONIGHT
AND CONTINUE RISING TO NEAR 14.2 FEET FRIDAY MORNING. HOWEVER...
ADDITIONAL RAINFALL IS EXPECTED FRIDAY AND FRIDAY EVENING WHICH COULD
RESULT IN A MORE PROLONGED PERIOD ABOVE FLOOD AND POSSIBLY A HIGHER CREST.
* IMPACT...AT 14.5 FEET...AT THIS HEIGHT THE ARAPAHO CAMPGROUND WILL
EVACUATE CAMPERS. THIS CAMPGROUND IS ABOUT 8.5 RIVER MILES
DOWNSTREAM FROM THE GAGE. ABOUT 14.3 MILES UPSTREAM OF THE GAGE...
CAVE ROAD ACCESS TO OZARK OUTDOORS BEGINS FLOODING NEAR THIS
HEIGHT.
* IMPACT...AT 14.0 FEET...THE MAIN ENTRANCE ROAD TO THE MERAMEC STATE
PARK CAMPGROUND BEGINS FLOODING...BLOCKING ACCESS TO CABINS 1-8...
THE PICNIC AND PLAYGROUND AREAS, AND THE WILDERNESS TRAILHEAD
PARKING LOT. AT ONONDAGA CAVE STATE PARK...THE PRIMARY ENTRANCE TO
THE CAMPGROUND IS CLOSED AND THE SECONDARY ENTRANCE IS USED NEAR
THIS HEIGHT.
* IMPACT...AT 13.5 FEET...CAVE ROAD BEGINS FLOODING AT ONONDAGA CAVE
STATE PARK NEAR THIS HEIGHT.
* IMPACT...AT 12.0 FEET...THE MAIN ENTRANCE GATE AT ONONDAGA CAVE
STATE PARK BEGINS FLOODING NEAR THIS HEIGHT. THIS MAY EVENTUALLY
FORCE THE PARK TO USE THE REAR ENTRANCE AS THE PRIMARY ENTRANCE TO
THE PARK.
* IMPACT...AT 11.5 FEET...A SMALL BRIDGE IN THE BACK OF MERAMEC STATE
PARK PARK IS FLOODED, CUTTING THE PARK IN TWO. IF THE RIVER
CONTINUES TO RISE...PARK OFFICIALS WILL EVACUATE THE CAMPGROUNDS AT
THIS POINT.
* IMPACT...AT 11.0 FEET...RIGHT BANK BEGINS TO OVERFLOW FLOODING
WOODED AREAS.
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/09 08/10 08/11 08/12 08/13
MERAMEC RIVER
STEELVILLE 12.0 14.96 11.8 6.7 4.3 3.2 2.7
SULLIVAN 11.0 9.90 14.2 9.2 6.1 4.6 3.8290
WGUS83 KLSX 090254
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT THU AUG 8 2013
...The flood warning is cancelled for the following river in
Missouri...
Meramec River near
Steelville
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...never drive cars...trucks or sport utility vehicles
through flooded areas. the water may be too deep to allow for safe
passage.
This product along with additional weather and stream information is
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower
case/
&&
MOC055-090324-
/O.CAN.KLSX.FL.W.0183.000000T0000Z-130810T1120Z/
/SEEM7.1.ER.130808T0400Z.130808T1500Z.130809T0030Z.NO/
954 PM CDT THU AUG 8 2013
The Flood Warning is cancelled for
the Meramec River near Steelville.
* at 9:30 PM Thursday the stage was 10.4 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 7:30 PM Thursday.
* Forecast...The river is forecast to continue falling to below 10
feet overnight. The river is then forecast to have a secondary
rise to near 11 feet by Friday morning before resuming a downward
trend.
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/09 08/10 08/11 08/12 08/13
Meramec River
Steelville 12.0 10.38 11.0 8.4 5.8 3.9 3.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 7, 3:51 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 7, 3:51 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT WED AUG 7 2013 .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 306 PM CDT WED AUG 7 2013 COLD FRONT CONTINUES TO SLOWLY ADVANCE SOUTHEAST ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ALONG/AHEAD OF THE BOUNDARY WHERE SUFFICIENT INSTABILITY HAS DEVELOPED. LACK OF ANY SYNOPTIC FORCING AND DECREASING DIURNAL INSTABILITY SHOULD KEEP COVERAGE ISOLATED THIS EVENING AND INTO THE FIRST FEW HOURS OF THE OVERNIGHT HOURS AS THE FRONT DIPS SOUTH. MODEL GUIDANCE SUGGESTS TONIGHTS MCS WILL IMPACT MAINLY SOUTHWEST MISSOURI BEFORE 12Z. HAVE MAINTAINED SOME LOW CHANCE POPS ACROSS THE FAR SOUTHERN CWA IN CASE IT PROPOGATES EAST FASTER THAN EXPECTED. TEMPERATURES WILL REMAIN SEASONAL WITH WINDS SHIFTING TO THE NORTH. CVKING .LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY) ISSUED AT 306 PM CDT WED AUG 7 2013 THE ACTIVE WEATHER PATTERN WILL CONTINUE AS A SERIES OF SHORTWAVES RIPPLE ACROSS THE REGION...INTERACTING WITH A BAROCLINIC ZONE WHICH MODELS AGREE WILL DEVELOP ACROSS ROUGHLY THE SOUTHERN THIRD OF MISSOURI AND INTO SOUTHERN ILLINOIS BY THURSDAY. WHILE THE FRINGES OF AN MCS ARE EXPECTED TO IMPACT THE SOUTHERNMOST TIER OF COUNTIES THURSDAY MORNING...HAVE CONTINUED POPS THURSDAY AFTERNOON GENERALLY ALONG AND SOUTH OF I-70 DUE TO DESTABLILZATION WITHIN THE VICINITY OF THE BAROCLINIC ZONE. THE RECENT SPC CONVECTIVE OUTLOOK FOR THURSDAY HAS REMOVED THE SLIGHT RISK FOR THE SOUTHERN HALF OF THE CWA...MAINTAINING THE FOCUS FOR THE MORE INTENSE STORMS AND MORE WIDESPREAD COVERAGE OVER SOUTHWEST MISSOURI. THE GREATEST CHANCE FOR WIDESPREAD PRECIPITATION OVER THE CWA THIS WEEK REMAINS ON THURSDAY NIGHT AND INTO FRIDAY. MODELS ARE IN GOOD CONSENSUS REGARDING YET ANOTHER MCS DEVELOPING OVER EASTERN KANSAS AND FAR WESTERN MISSOURI ON THE NOSE OF A SOUTHWESTERLY LOW LEVEL JET...WHICH IS THEN PROGGED TO MOVE EASTWARD ALONG THE BAROCLINIC ZONE ROUGHLY DOWN THE I-70 CORRIDOR IN MISSOURI AND ILLINOIS. THERE IS STILL A BIT OF QUESTION REGARDING THE EXACT PATH OF THIS MCS AS IT DEPENDS ON WHERE THE BAROCLINIC ZONE SETS UP...BUT AT THIS TIME ONLY THE NAM REMAINS AN OUTLIER AND CONTINUES TO SHUNT MUCH OF THE PRECIPITATION TO THE SOUTH. A SURFACE RIDGE BUILDING INTO THE REGION WILL GRADUALLY DECREASE THE PRECIPITATION CHANCES FROM NORTH TO SOUTH BY THE BEGINNING OF THE WEEKEND...THOUGH THERE MAY BE SOME LINGERING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS AS THE BAROCLINIC ZONE LOOKS TO LINGER THROUGH SUNDAY. BY EARLY NEXT WEEK...WE WILL ONCE AGAIN BE LOCKED INTO A NORTHWEST FLOW REGIME...THUS THE CHANCES OF PRECIPITATION WILL CONTINUE. HAVE GONE AHEAD AND KEPT SOME SLIGHT/LOW CHANCE POPS MONDAY THROUGH TUESDAY NIGHT ACROSS MUCH OF THE CWA. OTHERWISE...TEMPERATURES WILL REMAIN A BIT ON THE COOL SIDE...WITH HIGHS IN THE UPPER 70S TO LOW TO MID 80S AND LOWS IN THE 60S TO LOW 70S THROUGH THE PERIOD. JP && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1228 PM CDT WED AUG 7 2013 NOCTURNAL MCS HAS WEAKENED AND MOVED SOUTHEAST FROM TERMINALS. COLD FRONT EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON WITH WIND SHIFTING FROM SOUTHWEST TO NORTHWEST. DEBRIS CLOUDS FROM MORNING CONVECTION WILL CONTINUE TO SCATTER OUT WITH SOME CUMULUS FORMING IN THE WARM SECTOR. CAN'T RULE OUT A FEW STORMS POPPING THIS AFTERNOON...BUT COVERAGE DICTATES A DRY FORECAST FOR TERMINALS. NEXT MCS WILL DEVELOP ACROSS THE PLAINS TONIGHT AND POTENTIALLY REACH CENTRAL MISSOURI BY DAYBREAK...BUT CONFIDENCE TOO LOW AT THIS TIME TO INCLUDE IN FORECAST. SPECIFICS FOR KSTL... VFR CONDITIONS EXPECTED WITH WINDS SHIFTING FROM SOUTHWEST TO NORTH THIS EVENING...AND THEN TO THE NORTHEAST TOMORROW. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...BUT COVERAGE TOO LOW TO INCLUDE AT THIS TIME. WILL HAVE TO SEE LATER MODEL RUNS TO DETERMINE IF NEXT CONVECTIVE COMPLEX CAN REACH ST. LOUIS ON THURSDAY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 7, 4:11 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT WED AUG 7 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 411 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AS A COLD FRONT MOVES SOUTH THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE GASCONADE RIVER AT RICH FOUNTAIN IS FORECAST TO RISE TO 33.4 FEET LATE THURSDAY NIGHT. THIS WOULD BREAK THE PREVIOUS RECORD CREST OF 33.3 FEET SET ON DECEMBER 6 1982. FOR ADDITIONAL INFORMATION PLEASE SEE APPROPRIATE FLOOD STATEMENT. THUNDERSTORM CHANCES WILL REMAIN QUITE HIGH ACROSS THE ENTIRE REGION THURSDAY THROUGH FRIDAY...WITH LESSER CHANCES LINGERING OVER SOUTHERN AND CENTRAL MISSOURI SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION AMOUNTS OVER 2 INCHES TO THE NATIONAL WEATHER SERVICE. JP
In the hours before
Local storm report, Aug 7, 10:50 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HEAVY RAIN COOK STATION 37.81N 91.44W
08/07/2013 M4.47 INCH CRAWFORD MO MESONET
TOTAL SINCE MIDNIGHT.
&&
GOSSELINLocal storm report, Aug 7, 2:35 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 5 W CHERRYVILLE 37.85N 91.37W
08/07/2013 M4.92 INCH CRAWFORD MO TRAINED SPOTTER
TOTAL SINCE MIDNIGHT...6.19 INCHES SINCE MONDAY
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:58 AM CDT | Flash Flood Warning | LSX | Crawford, Gasconade | 8 hr |
| Aug 7, 2:50 AM CDT | River Flood Warning | LSX | Osage | 47 hr |
| Aug 7, 3:26 AM CDT | Flash Flood Warning | LSX | Madison | 8 hr |
| Aug 7, 3:42 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Saint Francois | 63 min |
| Aug 7, 3:54 AM CDT | Flash Flood Warning | LSX | Iron, Reynolds, Saint Francois, Washington | 8 hr |
| Aug 7, 11:50 AM CDT | River Flood Warning | LSX | Cole | 31 hr |
| Aug 7, 4:33 PM CDT | River Flood Warning | LSX | Crawford, Washington | 3 days |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.